Jump to content



Photo

hope for those who are withdrawing


  • Please log in to reply
8 replies to this topic

#1 cookie

cookie

    God-like

  • Members
  • PipPipPipPipPipPipPipPip
  • 1,050 posts
  • why_joining:
    In the future I would like to stop cymbalta

Posted 25 June 2010 - 11:36 PM

I did as you, one day just stopped taking Cymbalta. I also have gone through so many withdrawals that I have to fight with myself to keep from either going back on it or hurting myself. It's been almost a month now and I took the drug for 2 years........how long will it take to get this out of my system. I have so much hatered towards some people and just feels like the world is against me. Please help me and advice or should I say guide me. I am a happy person normally but I'm not myself as of now. PLEASE PLEASE.....I wish that I had never taken the drug. :(


Dear Marie & Mimi:
I would like to know about your progress. How do you feel after quitting cold turkey??? I rather slow wean instead, but still I want to know how would I feel after I am down to cymbalta zero mg.

#2 dforand

dforand

    Member

  • Members
  • PipPip
  • 14 posts

Posted 30 April 2012 - 12:46 PM

Dear Marie & Mimi:
I would like to know about your progress. How do you feel after quitting cold turkey??? I rather slow wean instead, but still I want to know how would I feel after I am down to cymbalta zero mg.


I asm on day 4 of cold turkey. It has been a little rough but I have been able to do a lot of self talk to get me through it. For the brain Zaps I noticed walking helps, as well as staying hydrated. I increased multi vitamins, etc. Going the healthy route. I read somewhere that Gatorade helps, so I have stock piled that. My hardest time is dealing with stress, and falling asleep. The other night was the worst. I thought I was have an outer body experience. I was a sleep, dreaming, yet I was still awake. It was the weirdest thing. I ended up getting up and taking some melatonin. Finally fell a sleep. I just want this crap out of my body!!!

#3 HollyCharbo

HollyCharbo

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 22 July 2012 - 04:59 PM

I have been off the drug since June 1st and it has been a helluva climb out. I went out and bought a good Omega 3 vitamin, milk thistle, and a supplement with lots of Vitamin B's.

My experiences were pretty much exactly like the others experienced:
Brain Zaps
Dizziness
Mood issues- short tempered
Crying Jags
HEADACHES- OMG the HEADACHES
Nightmares
Sleeplessness
Morning nausea- one morning I just had to pull over on my way to work and vomited

7 weeks later I am starting to feel normal again... It does get better. I feel worse towards the end of the day, and still tend to get headaches. Everyday i gets better and I am glad to be off that stuff. I was on 60mg for 3.5 years. Losy my insurance and had no choice but to quit cold turkey as I couldn't afford the meds. I am now on Wellbutrin 150 mg. That seemed to take some of the edge off the Cymbalta withdrawl but not much!!

#4 pinkiejones

pinkiejones

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 28 October 2013 - 03:54 PM

I am on day 7. Today has been hell. I decided to start a diet and cut all the sugar and crap foods out of my diet. I am also taking my vitamins, especially B and C. I want to die. Not because I want to harm myself, but because the dizziness is THE WORST!!!!!


#5 Wagtail

Wagtail

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 506 posts
  • LocationSydney
  • why_joining:
    Need support

Posted 20 November 2013 - 05:35 PM

The dizziness is incredible & making me housebound , & the body zaps ( not just brain ) are horrendous ..on my 4th day with zero Cymbalta & getting worse ?...

#6 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,629 posts
  • LocationMissouri

Posted 20 November 2013 - 06:20 PM

You got some tough days ahead. Another couple weeks before you may see a break but you can do it. Just be patient. It will go away.


#7 Supportnthehubby

Supportnthehubby

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 05 December 2013 - 08:34 AM

My husband stopped taking Cymbalta abruptly by drs orders. Afterwards he felt his so called depression and anxiety that he was being treated for deepen. He has never been a depressed person or very anxious. More of a worrier but not to an anxiety extent. The dr's don't tell you about the discontinuance side effects. After reading all the sites, forums and comments out here I believe my husband and not the dr's. On his next appointment I will be sure to mentions concerns to him and start backing my husband.

#8 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,629 posts
  • LocationMissouri

Posted 05 December 2013 - 09:27 AM

It is so sad that that most drs know so little of the withdrawal. It is bad enough without it being a "surprise". It is so important for you to be there for him. My wife did a tremendous job helping me. There isn't a lot you can do for him directly but you would be amazed at the benefits of a well timed hug or holding hands. God bless you both. Hang in there.


#9 thismoment

thismoment

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 2,514 posts

Posted 05 December 2013 - 09:35 AM

Supportnthehubby, hello.

 

Welcome!

 

How long was your husband on Cymbalta, what was his dosage and when did he quit cold turkey?

 

Was there a reason the doc had your husband stop 'abruptly'? It's not surprising that the depression and anxiety would get suddenly worse- cold turkey brings the first waves in pretty strong! 

 

The doctors don't tell you about the withdrawal side effects because many of them don't know. But it's in the literature from Eli Lilly, the manufacturer- DO NOT quit cold turkey; taper off slowly; level off tapering for some days if the symptoms are too strong, then resume tapering off and NEVER skip a day.

 

It won't help to beat up on the doc, but hopefully he or she will have some helpful suggestions to aid the withdrawal. If it were me, I would need some medication to deal with the anxiety. Depression is a low-level foggy soup, but anxiety is quicksand!  If you can lessen the anxiety, that will go a long way toward weathering this storm.

 

Best wishes for your husband and for you!





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users